Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

July 18, 2016Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Jul 18, 2016, 11:12 AM EDT for Ontario County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 11:12 AM EDT (15:12 UTC)
Expired
Jul 18, 2016, 11:45 AM EDT
In force
33 min
Issued by
NWS Buffalo, NY

County Ontario County, NY

The radar

The Binghamton radar (KBGM), 122 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1403 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
1.8
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS81 KBUF 181512
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1112 AM EDT MON JUL 18 2016

NYZ004-014-181545-
ONTARIO-WAYNE-
1112 AM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO AND
SOUTHEASTERN WAYNE COUNTIES...

AT 1112 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
CANANDAIGUA AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...NEWARK...LYONS...CLIFTON SPRINGS...CLYDE...
PHELPS...FARMINGTON...MANCHESTER AND SHORTSVILLE.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 44 AND 42.
 
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4301 7738 4313 7682 4302 7682 4301 7696
      4287 7696 4286 7698 4280 7698 4280 7736
TIME...MOT...LOC 1512Z 257DEG 38KT 4291 7725 

$$

REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 18, 9:57 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 18, 9:57 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
957 AM EDT MON JUL 18 2016

.SYNOPSIS...
A slow moving cold front will cross our region today...and while
this will generate some badly needed rainfall for some of the
luckier areas...it will also pose the risk for strong gusty
thunderstorms. High pressure over the Northern Plains will then
gradually build across the Great Lakes region. This will support us
with our next extended stretch of dry weather lasting through at
least Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
The cold front is entering the Niagara Frontier region at 1345Z with
some satellite indications of cumulus congestus forming along the
Niagara Peninsula and radar indications of showers forming. With
higher dewpoints in the 70s pooling along and ahead of the front and
a pronounced theta-e ridge with a 35-40 knot low level jet located
axially along the ridge, expect rapid formation of convection along
the front, just south of the Lake Ontario shore.

Thunderstorms with locally heavy rain will continue to develop
during the course of the day, as the front presses southward and the
axis of the theta e ridge will push east.

The cold front will exit to our southeast tonight...while drier air
will continue to feed across the region ahead of an approaching
Canadian based sfc high. While this will translate into improved
weather for tonight...the passage of a weak secondary cold front
could keep some clouds over the region. After a night when
temperatures generally held above 70...tonight will definitely be
cooler. The mercury will settle into the mid and upper 50s across
much of the Srn Tier and across the North Country...while readings
will be close to 60 elsewhere.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
During this period...sprawling surface-based ridging of Canadian
origins will slowly settle southeastward from the Upper Great Lakes
to a position just a little offshore of the Mid Atlantic coastline...
with this feature cresting directly over our region on Wednesday.
Meanwhile at the upper levels...its parent near-600 dm upper level
ridge over the Central Plains will expand to cover the vast majority
of the continental United States...while lingering broad/flat
troughing over the Great Lakes and Northeast lifts out into New
England and the Canadian Maritimes.

For our region...all of this will add up fair/dry and uneventful
weather dominating our region through this period...particularly
Tuesday and Wednesday when skies will also be mainly clear/sunny.
By Thursday there may be some partial increase in cloud cover as
a few weak impulses round the top of the upper level ridge and
begin heading toward our region...though at this point it appears
that any associated convection would be more than likely to remain
confined to Southern Ontario.

With respect to temperatures...the first 24 hours of this period
will be refreshingly cooler and drier as the aforementioned surface
ridge settles toward our region from the Upper Great Lakes. On
Tuesday 850 mb temps will average out between +8C to +11C and
will support afternoon highs ranging through the 70s...while
surface dewpoints will fall off into the upper 40s and lower 50s.
These same low dewpoints will then persist through Tuesday night...
when ideal conditions for radiational cooling (increasing ridging...
mainly clear skies...a dry airmass...and light winds) will allow
overnight lows to range between the upper 40s across interior
portions of the Southern Tier and North Country to the mid and
upper 50s along the lakeshores.

After that time...the expanding upper level ridge will feed a
persistent westerly flow of warmer air into our region...which
will result in our temperatures climbing to right around seasonal
averages on Wednesday...then back to above normal levels on
Thursday. More specifically...daytime highs are expected to
reach into the upper 70s to lower 80s Wednesday...then back to
the 85 to 90 degree range on Thursday as 850 mb temps steadily
rise to between +17C and +19C by the end of the period. This
said...humidity levels will be slower to recover with the massive
upper level ridge effectively blocking any influx of GOMEX-based
moisture into our region...with surface dewpoints remaining in the
very comfortable lower to mid 50s through Wednesday...before rising
into the lower 60s on Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Late in the week and next weekend...the medium range guidance
remains in good agreement that the core of the massive upper
level ridge will slowly retrograde southwestward into the
Southern Plains and Desert Southwest. Over time...this will
eventually allow broad/flat troughing to redevelop across the
Great Lakes and Northeastern states as multiple weak to modest
shortwave impulses round the top of the upper level ridge...
then slide southeastward in the prevailing west-northwesterly
flow aloft.

In a general sense...at this juncture the medium range guidance
seems to be keying on two such impulses in particular...with
one of these glancing by to our northeast Thursday night into
Friday...with a second and potentially more significant feature
the digging toward our region over the course of the weekend.
At the surface...the former still appears likely to swing a
very weak cool front across our region between Thursday night
and Friday...with the latter then pushing a warm front across
the area on Saturday...quickly followed by its trailing cool
front between Saturday night/early Sunday.

While these systems should provide our region with our next
opportunities for some convection...at this juncture overall
convective potential and coverage with both still look to be
on the low side. This both due to the continued presence of
the broad upper level ridge over the Southern CONUS which would
preclude any connection to the Gulf of Mexico...as well as the
fact that the surface fronts would likely be lacking any noteworthy
upper level support over our region...with the latter likely
remaining well to our north. When you throw in the antecedent
drought conditions on top of all this...at this point it's tough
to suggest anything more than some broadbrush slight chance to
very low-end chance PoPs for late next week and next weekend.

What does appear much more certain is that Friday and Saturday
are likely to be uncomfortably hot...with 850 mb temps climbing
to between +18C and +21C Friday out ahead of the initial weak
cool front...and then potentially rising even another degree
or two higher than that on Saturday following the aforementioned
warm frontal passage. On both days...this would translate into
afternoon highs reaching into at least the upper 80s across the
higher terrain and the lower to mid 90s across our lower elevations...
with some potential for readings to be even a bit hotter than this
on Saturday were current model projections to actually come to
fruition. Meanwhile...nighttime lows would decidedly be on the
sultry side...ranging between the upper 60s and mid 70s each night
with the most uncomfortable conditions found across the lake plains.
Following the passage of the second cool front...temperatures may
finally pull back some for Sunday...but even then readings would
still be likely to average above normal with afternoon highs in
the mid to upper 80s currently appearing to be the most likely
outcome. Considering that next weekend roughly corresponds with
our climatologically warmest days of the year...all of this heat
would be right on schedule with respect to the calendar.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Generally VFR conditions will be found across Western and North
Central New York today...despite the passage of a pair of frontal
boundaries. These features will produce scattered showers and
thunderstorms though...with some storms possibly producing an hour
or so of MVFR conditions for sites such as KROC...KART and KJHW.

Tonight...high pressure will be approaching our region from the
Upper Great Lakes. This will provide fair VFR conditions across the
region along with light winds.

Outlook...

Tuesday through Thursday...VFR.
Friday...Mainly VFR. A chance of thunderstorms.

&&

.MARINE...
Small craft advisories will be in place across the New York
nearshore waters of the Lower Great Lakes and adjacent major
waterways today...as a tightening sfc pressure will be in place
ahead of an approaching cold front. This front will also help to
generate scattered showers and possibly some gusty thunderstorms.

As the front pushes southeast of the region this evening...the sfc
pressure gradient will weaken and this will allow winds and waves to
correspondingly drop off as we work through the night.

A large sfc high centered over the Upper Great Lakes tonight will
then build across the region Tuesday and Wednesday. This will
promote relatively light winds and negligible waves through at least
the middle of the week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through this evening for NYZ004>007.
     Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
     019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
         040-041.
         Small Craft Advisory from 2 PM this afternoon to 5 AM
         EDT Tuesday for LOZ042>044.
         Small Craft Advisory until 5 AM EDT Tuesday for LOZ045.
         Small Craft Advisory until 8 PM EDT this evening for
         SLZ022.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/WCH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jul 18, 4:44 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
444 AM EDT MON JUL 18 2016

NYZ001-002-011-190915-
NIAGARA-ORLEANS-GENESEE-
444 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH COULD PRODUCE SOME
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-190915-
NORTHERN ERIE-
444 AM EDT MON JUL 18 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH COULD PRODUCE SOME
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-085-190915-
CHAUTAUQUA-SOUTHERN ERIE-
444 AM EDT MON JUL 18 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-012>014-020-021-190915-
MONROE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
444 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>007-190915-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
444 AM EDT MON JUL 18 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-190915-
LEWIS-
444 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
444 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH COULD PRODUCE
STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Jul 18, 9:58 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EDT MON JUL 18 2016

NYZ021-181430-
ALLEGANY-
958 AM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALLEGANY COUNTY...

AT 957 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BELFAST AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WELLSVILLE...ALFRED...BELFAST...FRIENDSHIP...SCIO...ANDOVER...
BELMONT...ANGELICA...ALMOND AND WEST ALMOND.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 29 AND 33.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4213 7818 4235 7818 4239 7773 4211 7774
TIME...MOT...LOC 1357Z 270DEG 39KT 4225 7804

REYNOLDS
Special weather statement, Jul 18, 10:07 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1007 AM EDT MON JUL 18 2016

NYZ014-181430-
ONTARIO-
1007 AM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ONTARIO AND
SOUTHEASTERN LIVINGSTON COUNTIES...

AT 1007 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VINE
VALLEY AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NAPLES...RUSHVILLE...GORHAM...HUNT HOLLOW...BRISTOL MOUNTAIN...
COTTAGE CITY AND HALL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4267 7749 4280 7750 4285 7698 4276 7698
      4276 7731 4273 7734 4267 7737 4258 7737
      4258 7749
TIME...MOT...LOC 1407Z 270DEG 38KT 4271 7740

REYNOLDS
Special weather statement, Jul 18, 11:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1112 AM EDT MON JUL 18 2016

NYZ004-014-181545-
ONTARIO-WAYNE-
1112 AM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO AND
SOUTHEASTERN WAYNE COUNTIES...

AT 1112 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
CANANDAIGUA AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...NEWARK...LYONS...CLIFTON SPRINGS...CLYDE...
PHELPS...FARMINGTON...MANCHESTER AND SHORTSVILLE.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 44 AND 42.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4301 7738 4313 7682 4302 7682 4301 7696
      4287 7696 4286 7698 4280 7698 4280 7736
TIME...MOT...LOC 1512Z 257DEG 38KT 4291 7725

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:16 AM EDTSpecial Marine WarningBUF59 min
Jul 18, 4:20 AM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Oswego, Wayne18 hr
Jul 18, 5:10 AM EDTSevere Thunderstorm WarningBUFErie, Livingston, Wyoming53 min
Jul 18, 5:15 AM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans43 min
Jul 18, 9:58 AM EDTSpecial Weather StatementBUFAllegany32 min
Jul 18, 10:07 AM EDTSpecial Weather StatementBUFYates23 min
Jul 18, 10:48 AM EDTSpecial Marine WarningBUF27 min
Jul 18, 11:03 AM EDTSpecial Marine WarningBUF87 min
Jul 18, 11:51 AM EDTSpecial Weather StatementBUFGenesee39 min
Jul 18, 12:05 PM EDTSpecial Marine WarningBUF40 min
Jul 18, 12:12 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne63 min
Jul 18, 1:00 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne60 min
Jul 18, 2:24 PM EDTSpecial Weather StatementBUFJefferson36 min
Jul 18, 2:44 PM EDTSpecial Weather StatementBUFMonroe31 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.